Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2014, 6:00 PM CDT for McKenzie County, North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 6:00 PM CDT (23:00 UTC)
- Expired
- May 26, 2014, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County McKenzie County, ND
The radar
The Minot AFB radar (KMBX), 210 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:24 PM CDT | HAIL 1.75 | 7 Nw Alexander, ND | A LOT OF PEA SIZE HAIL. NOT MANY GOLF BALL SIZE STONES. HAIL LASTED UNTIL ABOUT 630 PM TO 635 PM. 0.30 INCHES OF RAIN. MANY LEAVES KNOCKED OFF OF TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KBIS 262300
SVRBIS
NDC053-270000-
/O.NEW.KBIS.SV.W.0011.140526T2300Z-140527T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
600 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 700 PM CDT/600 PM MDT/
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF ALEXANDER...OR 15 MILES SOUTH OF WILLISTON...AND MOVING EAST AT
30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDER...WATFORD CITY...RAWSON AND ARNEGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. ALSO...HEAVY RAIN WAS OCCURRING WITH THE
STORM.
&&
LAT...LON 4793 10399 4797 10394 4796 10388 4801 10386
4800 10383 4798 10382 4806 10378 4804 10375
4806 10371 4807 10358 4804 10358 4801 10351
4804 10342 4803 10336 4807 10323 4808 10300
4767 10317
TIME...MOT...LOC 2259Z 282DEG 25KT 4795 10371
HAIL...1.75IN
WIND...<50MPH
$$
HEINERT/MARTIN2 follow-up statements
453
WWUS53 KBIS 262315
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT MON MAY 26 2014
NDC053-270000-
/O.CON.KBIS.SV.W.0011.000000T0000Z-140527T0000Z/
MCKENZIE ND-
615 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE COUNTY UNTIL 700 PM CDT/600 PM MDT/...
AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ALEXANDER...OR 16 MILES SOUTH OF WILLISTON...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
ALEXANDER...WATFORD CITY...RAWSON AND ARNEGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4793 10399 4797 10394 4796 10388 4801 10386
4800 10383 4798 10382 4806 10378 4804 10375
4806 10371 4807 10358 4804 10358 4801 10351
4804 10342 4803 10336 4807 10323 4808 10300
4767 10317
TIME...MOT...LOC 2315Z 282DEG 25KT 4793 10361
HAIL...1.75IN
WIND...<50MPH
$$
HEINERT/MARTIN399
WWUS53 KBIS 262345
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT MON MAY 26 2014
NDC053-270000-
/O.CON.KBIS.SV.W.0011.000000T0000Z-140527T0000Z/
MCKENZIE ND-
645 PM CDT MON MAY 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE COUNTY UNTIL 700 PM CDT/600 PM MDT/...
AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF WATFORD CITY...OR 24 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT
35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WATFORD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4793 10399 4797 10394 4796 10388 4801 10386
4800 10383 4798 10382 4806 10378 4804 10375
4806 10371 4807 10358 4804 10358 4801 10351
4804 10342 4803 10336 4807 10323 4808 10300
4767 10317
TIME...MOT...LOC 2345Z 291DEG 30KT 4783 10334
HAIL...1.75IN
WIND...60MPH
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:29 PM CDT, 31 minutes earlier.
Area forecast discussion, May 26, 5:29 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 529 PM CDT MON MAY 26 2014 .UPDATE... ISSUED AT 518 PM CDT MON MAY 26 2014 SEVERAL STRONG THUNDERSTORMS ARE IMPACTING NORTHWEST NORTH DAKOTA AND ADDED LARGE HAIL TO THE WEATHER GRIDS FOR SEVERAL HOURS EARLY THIS EVENING. OTHERWISE WILL CONTINUE TO UPDATE POPS THROUGH THE EVENING WITH THE LINE AS IT MOVES EAST. && .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 252 PM CDT MON MAY 26 2014 THE MAIN FORECAST CHALLENGE WILL BE THE CONVECTIVE POTENTIAL OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND AGAIN OVER WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. CONVECTION IS ALREADY FIRING OVER NORTHEASTERN MONTANA ALONG A SURFACE TROUGH. THE ENVIRONMENT IS CHARACTERIZED BY SFC-BASED CAPE AROUND 1400 J/KG AND 0-6 KM WIND SHEAR AROUND 40 KNOTS. SOME OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AS THEY MOVE INTO NORTHWESTERN NORTH DAKOTA...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ADDED SEVERE MENTION TO THE NORTHWESTERN ZONES FOR LATER THIS AFTERNOON AND EVENING AS A RESULT. ONGOING CONVECTION IS EXPECTED TO SLOWLY MOVE EAST INTO CENTRAL NORTH DAKOTA TONIGHT. HOWEVER...THUNDERSTORM INTENSITY SHOULD DECREASE AS THE BOUNDARY LAYER STABILIZES DUE TO LOSS OF DAYTIME HEATING. BY TUESDAY...THE SURFACE TROUGH IS PROGGED TO STALL OVER CENTRAL NORTH DAKOTA. INCREASING MUCAPE VALUES AROUND 1500 J/KG COMBINED WITH A WEAK UPPER WAVE WILL GENERATE CHANCE TO LIKELY POPS OVER CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. HOWEVER...IT LOOKS LIKE THE BEST DEEP LAYER SHEAR WILL LIFT NORTH INTO CANADA TUESDAY AFTERNOON. GIVEN THE MARGINAL DEEP LAYER SHEAR...REMOVED SEVERE MENTION FROM TUESDAY'S FORECAST...CONSISTENT WITH THE LATEST SPC DAY 2 OUTLOOK. HOWEVER...STRONG THUNDERSTORMS WILL STILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 252 PM CDT MON MAY 26 2014 FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE WARM TEMPERATURES WEDNESDAY AND THURSDAY FOLLOWED BY A COOL DOWN FRIDAY THROUGH THE WEEKEND...ALONG WITH CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY...AND FOR PORTIONS OF THE AREA FRIDAY. FOR TUESDAY EVENING...UPPER LEVEL LOW PRESSURE SYSTEMS OVER NORTHERN TEXAS AND THE PACIFIC NORTHWEST WITH AN UPPER LEVEL RIDGE EXTENDING FROM THE DESERT SOUTHWEST NORTHEAST INTO THE CENTRAL PLAINS. POSSIBLE STRONG TO SEVERE CONVECTION FROM TUESDAY AFTERNOON WILL BE ONGOING OR EXITING OVER MY EASTERN COUNTIES TUESDAY EVENING AS AN EMBEDDED S/WV IMPULSE TRACKS EAST ACROSS NORTH DAKOTA. RIDGE AXIS BUILDS NORTH ACROSS THE DAKOTAS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING...AND SHOULD ACT TO STEER ANY OTHER EMBEDDED WAVES NORTHERLY ACROSS EASTERN MONTANA...PERHAPS GRAZING WEST OR NORTH CENTRAL NORTH DAKOTA DURING THE AM HOURS. WE ARE THEN VERY MUCH CAPPED DURING THE DAY WEDNESDAY WITH STRONG SOUTHERLY FLOW/WAA ACROSS THE REGION. BEST CHANCES FOR STORMS WEDNESDAY NIGHT WILL BE ACROSS THE WEST CLOSER TO SOUTHWESTERLY FLOW ALOFT AND NEAR A SFC TROUGH NEARING THE MT/ND BORDER. SFC TROUGH MOVES SLOWLY EAST ACROSS WESTERN INTO CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT...AND WILL BE THE FOCUS FOR DIURNALLY DRIVEN THUNDERSTORMS...SOME POTENTIALLY SEVERE GIVEN THE INSTABILITY ADVERTISED. MID LEVEL SUPPORT UNCERTAIN. ANOTHER ROUND OF STORMS POSSIBLE OVER MY SOUTHEAST ON FRIDAY AS THE SFC TROUGH STALLS ACROSS THE FAR SOUTH CENTRAL...NORTHEAST THROUGH THE JAMES AND RED RIVER VALLEYS. UNCERTAINTY RAMPS UP FOR THE COMING WEEKEND AND INTO EARLY NEXT WEEK...WITH MODELS DISAGREEING ON THE EVOLUTION OF AN AREA OF UPPER LEVEL LOW PRESSURE DEVELOPING OVER THE DESERT SOUTHWEST AND THE TIMING AND TRACK OF THIS FEATURE AS IT IS EVENTUALLY EJECTED NORTH AND EAST. WHICHEVER MODEL VERIFIES...COOLER TEMPERATURES ARE FORECAST THROUGH THE WEEKEND...AND EVENTUALLY WILL SEE PRECIPITATION CHANCES INCREASE AS THE LOW APPROACHES AND MOVES THROUGH THE REGION. ALLBLEND MODEL GUIDANCE WAS USED FOR NOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 518 PM CDT MON MAY 26 2014 MAIN HAZARD TO AVIATION TONIGHT WILL BE THUNDERSTORMS. A COLD FRONT ACROSS EASTERN MONTANA WILL MOVE EAST TONIGHT. THE FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. THE MOST LIKELY AREAS TO BE IMPACTED THIS EVENING INCLUDE KISN-KDIK THROUGH 02Z...AND KISN-KDIK-KMOT AFTER 02Z. THREAT OF THUNDERSTORMS DECREASES AFTER 08Z...THEN BECOME MORE NUMEROUS AGAIN BETWEEN KMOT-KBIS AFTER 16Z TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...TM LONG TERM...NH AVIATION...WAA
Hazardous weather outlook, May 26, 5:41 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 541 PM CDT MON MAY 26 2014 NDZ004-012-272245- BOTTINEAU-MCHENRY- 541 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE... BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL...BUT THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-018-031-032-272245- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- 541 PM CDT MON MAY 26 2014 /441 PM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN NORTH DAKOTA THIS EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED WIND GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011-013-019>021-033-034-040>044-272245- RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 541 PM CDT MON MAY 26 2014 /441 PM MDT MON MAY 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED WIND GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ022-023-025-035>037-045>048-050-051-272245- SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 541 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS WA
In the hours before
Special weather statement, May 26, 3:57 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT MON MAY 26 2014
NDZ001-262115-
DIVIDE-
357 PM CDT MON MAY 26 2014
...SPECIAL WEATHER STATEMENT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM ACROSS NORTHEAST MONTANA...5 MILES EAST OF
PLENTYWOOD...OR 10 MILES WEST OF THE NORTH DAKOTA BORDER...MOVING
EAST AT 20 MPH.
LARGE HAIL UP TO QUARTERS...VERY HEAVY RAINFALL...AND DEADLY CLOUD
TO GROUND LIGHTNING ARE ALL OCCURRING WITH THIS STORM
LOCATIONS THAT MAY BE IMPACTED FROM THIS STORM INCLUDE...
ALKABO...
FORTUNA...
WRITING ROCK STATE HISTORICAL SITE...
IF YOU ARE IN WESTERN DIVIDE COUNTY...STAY TUNED TO LOCAL MEDIA OR
NOAA WEATHER RADIO FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS WITHIN
THE NEXT ONE HOUR.
LAT...LON 4900 10388 4901 10385 4901 10369 4900 10368
4871 10365 4869 10406 4900 10406 4901 10405
4901 10391
TIME...MOT...LOC 2052Z 260DEG 16KT 4878 10432
HEINERTLocal storm report, May 26, 5:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 12 SSW ALKABO 48.70N 103.99W
05/26/2014 E1.00 INCH DIVIDE ND PUBLIC
HAIL COVERED THE GROUND WHITE. ALSO HAD NEARLY AN INCH
OF RAIN. NOT MUCH WIND.
&&
JP MARTINLocal storm report, May 26, 5:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
546 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 2 SW TRENTON 48.05N 103.87W
05/26/2014 E1.00 INCH WILLIAMS ND TRAINED SPOTTER
HAIL BEGAN 543 PM AND CONTINUED AT TIME OF THIS REPORT
ISSUANCE. VERY HEAVY RAIN. NOT MUCH WIND.
&&
JP MARTINLocal storm report, May 26, 5:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 8 SW TRENTON 47.99N 103.96W
05/26/2014 E1.00 INCH WILLIAMS ND TRAINED SPOTTER
REPORT WAS FROM AROUND BUFORD. PERSON DROVE TOWARD
TRENTON AND IT WAS HAILING ALONG THE ROUTE. LARGEST
STONES ONE INCH DIAMETER. MOST HAIL WAS THREE-QUARTERS
INCH IN DIAMETER. HAIL COVERING GROUND TO ABOUT 70
PERCENT COVERAGE.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:59 AM CDT | Dense Fog Advisory | BIS | Dickey, LaMoure, Logan, McIntosh, Stutsman | 3 hr |
| May 26, 3:57 PM CDT | Special Weather Statement | BIS | Divide | 18 min |
| May 26, 4:24 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 66 min |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 46 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| May 26, 6:29 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| May 26, 6:59 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.